Hail, Ascension
- When
- November 27, 6:30 AM CST
- Where
- Ascension County, Prairieville
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.300, -90.967
2 thunderstorm wind, 1 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Nov 27, 3:07 AM CST, 3 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 307 AM CST SAT NOV 27 2004 .DISCUSSION...ANTICIPATING THE UPPER LEVEL TROUGH OVER THE PLAINS TO BECOME NEGATIVELY TILTED FROM THE DAKOTAS TO WEST LOUISIANA BY 12Z SAT ACCORDING TO GFS...ETA AND NGM. 00Z SOUNDING AT SLIDELL REVEALED A STM HELICITY OF 185 M2/S2. ETA MODEL SOUNDING OVER EAST CENTRAL LOUISIANA SHOWED AN INCREASE IN 0-3 KM STM HELICITY UP TO 718 M2/S2 BY 12Z SAT. ETA...GFS AND NGM INDICATE A LOW LEVEL JET AT 850MB INCREASING UP TO 50 TO 60 KNOTS FROM EAST CENTRAL LOUISIANA NORTH ACROSS MISSISSIPPI. AT THE BASE OF THE TROUGH AT 250MB...120 KNOT JET MAX WILL BE POSITIONED FROM CENTRAL TEXAS TO LOUISIANA COASTAL WATERS...PLACING THE FORECAST AREA UNDERNEATH THE LEFT FRONT QUADRANT OF THE JET. PRECIPITABLE WATER VALUE AT SIL 00Z SOUNDING WAS 0.57 INCH AND IS EXPECTED TO INCREASE TO 1.3 TO 1.5 INCHES BY 12Z SAT OVER THE AREA ACCORDING TO GFS...NGM AND ETA. CAPE VALUE AT LCH AT 00Z WAS NIL AND LIX WAS NIL TOO. MODEL SOUNDING ACROSS FORECAST AREA REVEALED A CAPE VALUE UP 1200 J/KG BY 12Z. JUDGING BY THE ACTIVITY TO THE WEST...DO THINK ATM WILL MODIFY ON OUR SHIFT AND DAY SHIFT. AN ISOLATED TORNADO AND DAMAGING WINDS ARE POSSIBLE AGAIN ASSOCIATED WITH STRONG TO SEVERE THUNDERSTORMS THIS MORNING. NEXT SYSTEM...CURRENTLY ALONG THE WEST COAST WILL AFFECT THE CENTRAL COAST AREA SLOWLY FROM MONDAY THROUGH WEDNESDAY. WINDS EXPECTED TO INCREASE TONIGHT TO SMALL CRAFT ADVISORY CRITERIA 20 KT AND GUSTY ACROSS COASTAL WATERS AND AREA LAKES. && UPDATED POINT TEMP/POPS... MCB 70 42 66 49 / 70 00 00 05 BTR 71 43 68 54 / 70 00 00 20 MSY 74 50 70 58 / 60 00 00 05 GPT 73 46 66 52 / 60 00 00 05 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVZY COASTAL WATERS KPQL TO INTRACOASTAL CITY OUT 60 NM AND FOR LAKES PONTCHARTRAIN AND MAUREPAS. && 18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 525 AM CST SAT NOV 27 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 525 AM CST SAT NOV 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE EARLY AFTERNOON HOURS AND TAPER OFF BY MID AFTERNOON. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS FOR EXTREME SOUTH CENTRAL AND COASTAL MISSISSIPPI AND EAST CENTRAL LOUISIANA NORTH OF LAKE PONCHARTRAIN AND SOUTHEAST LOUISIANA INCLUDING THE NEW ORLEANS METRO AREA THROUGH THE EARLY AFTERNOON HOURS. AN ISOLATED TORNADO IS POSSIBLE AS WELL. LOW PRESSURE OVER THE MID MISSISSIPPI VALLEY WILL MOVE EAST AND DRAG AN ASSOCIATED COLD FRONT ACROSS SOUTHERN MISSISSIPPI AND SOUTHEAST LOUISIANA THIS AFTERNOON. INCREASING SOUTH WINDS WILL BRING WARMER AND MORE HUMID CONDITIONS WHICH WILL MAKE THE ATMOSPHERE SLIGHTLY UNSTABLE...ESPECIALLY ALONG THE COAST. THE COLD FRONT AND AN ASSOCIATED UPPER LEVEL DISTURBANCE WILL MOVE INTO THE CENTRAL GULF COAST REGION TODAY. THESE TWO FEATURES WILL CREATE A STRONG LIFT AND UPPER LEVEL WIND FIELDS FAVORABLE FOR A FEW SEVERE THUNDERSTORMS THROUGH THE EARLY AFTERNOON HOURS. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR SOUTH WINDS INCREASING TO 20 KNOTS AND GUSTY LATE TONIGHT. SMALL CRAFT CONDITIONS ARE EXPECTED TO CONTINUE AS WINDS SHIFT TO WESTERLY AROUND MIDDAY TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED THROUGH THE EARLY AFTERNOON HOURS TODAY. 18
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 437 AM CST SAT NOV 27 2004 LAZ034-046-047-271130- IBERVILLE LA-POINTE COUPEE LA-WEST BATON ROUGE LA- INCLUDING THE CITIES OF...NEW ROADS...PLAQUEMINE AND PORT ALLEN 437 AM CST SAT NOV 27 2004 NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED OVER RURAL NORTHERN IBERVILLE PARISH AT 430 AM CST. THIS THUNDERSTORM WAS MOVING TO THE NORTHEAST AT 40 MPH...AND WILL AFFECT AREAS IN AND NEAR RAMAH...MARINGOUIN...LIVONIA...AND ERWINVILLE THROUGH 530 AM CST. THIS THUNDERSTORM IS CAPABLE OF PRODUCING WINDS TO 40 MPH AND PEA SIZE HAIL. 32
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 536 AM CST SAT NOV 27 2004 LAZ046-047-271230- IBERVILLE LA-WEST BATON ROUGE LA- INCLUDING THE CITIES OF...PLAQUEMINE AND PORT ALLEN 536 AM CST SAT NOV 27 2004 AT 530 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER IBERVILLE AND WEST BATON ROUGH PARISH NEAR GROSSE TETE AND BAYOU SORREL. THIS THUNDERSTORM IS MOVING TO THE EAST AT 35 MPH...AND WILL AFFECT AREAS IN AND NEAR GROSSE TETE...BAYOU SORREL...BRUSLY...AND PLAQUEMINE THROUGH 630 AM CST. THIS THUNDERSTORM IS CAPABLE OF PRODUCING WINDS TO 50 MPH...MARBLE SIZE HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS.
The national radar mosaic for the moment the first event began.
2 thunderstorm wind, 1 hail, 1 tornado. Local standard time, as filed.
Several trees were blown down along Louisiana Highway 444 between French Settlement and Killian.
A tornado touched down near Bayou Black destroying one trailer, and causing damage to two cars and three boats.
A few roofs suffered minor damage and several power lines were downed by thunderstorm wind gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyThe tornado archive for Louisiana, 2004Warnings in Louisiana, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5431514, 5431515, 5431516, 5431517.